MODELING, MATHEMATICAL MODELING AND TRANSDISCIPLINARITY

  • Lênio Fernandes Levy Federal University of Pará (UFPA)
  • Adílson Oliveira Espírito Santo Federal University of Pará (UFPA)

Abstract

This article deals with the mathematical modeling and his potential interdisciplinary character. From the mathematical representation of certain objects of study related to people's daily lives, it becomes possible to think a dialogue between the mathematician and other thoughts, i.e., between mathematics and other fields of knowledge, culminating themselves often with transcendence of one's own disciplinary boundaries. In this article, we report a practice of modeling carried out during the course "Mathematical Modeling in Teaching" (class of 2002), of the Program for Postgraduate in Education in Science and Mathematics (PPGECM) of the Institute of Mathematical and Scientific Education (IEMCI) of the Federal University of Pará (UFPA). The author of this research, whose theme is "public transportation in the city of Belém: a critical look at the quality of services provided," suggests that the practice described in the article is taken as reference in order to further exemplification and / or application Mathematical Modeling in Teaching. Based on the following question: "there has been progress in recent years in quantitative terms, the fleet of buses in the city of Belém, which is consistent with (or so higher than) the increase in the average number per month of users?", used them to modeling techniques in order to announce the trends regarding the quality of service in focus (public transportation), including the possibility of him not being available to the population so consistent. As the models show a decrease in the number of users alongside a little variation of quantitative of collective vehicles, we are led to conclude that the quality of the provision of that service (in relation to the magnitude of the space available to users inside the bus) has not been impaired.

Published
Dec 16, 2013
How to Cite
LEVY, Lênio Fernandes; ESPÍRITO SANTO, Adílson Oliveira. MODELING, MATHEMATICAL MODELING AND TRANSDISCIPLINARITY. Journal of Mathematical Modelling and Application, [S.l.], v. 1, n. 8, p. 63-67, dec. 2013. ISSN 2178-2423. Available at: <https://proxy.furb.br/ojs/index.php/modelling/article/view/3578>. Date accessed: 16 oct. 2021.

Keywords

Modeling; mathematical modeling; transdisciplinarity.